Alert archive / Arkansas / Flash Flood Warnings in 2001

Flash Flood Warning 48, NWS Little Rock, AR

November 29, 20016 counties in Arkansas

NWS Little Rock, AR issued this flash flood warning at Nov 29, 2001, 7:50 AM CST for 6 counties in Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Nov 29, 2001, 7:50 AM CST (13:50 UTC)
Expired
Nov 29, 2001, 10:50 AM CST
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Arkansas County, AR, Bradley County, AR, Calhoun County, AR, Desha County, AR, Drew County, AR, Lincoln County, AR

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 1.8 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2001-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2001-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 531 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
308 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
531 m²/s²
0-3 km storm-relative helicity
471 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 291349
FFWLIT
ARC001-011-013-041-043-079-291650-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
750 AM CST THU NOV 29 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN ARKANSAS COUNTY IN SOUTHEAST ARKANSAS
  SOUTHEASTERN LINCOLN COUNTY IN SOUTHEAST ARKANSAS
  DESHA COUNTY IN SOUTHEAST ARKANSAS
  SOUTHERN CALHOUN COUNTY IN SOUTHWEST ARKANSAS
  DREW COUNTY IN SOUTHEAST ARKANSAS
  BRADLEY COUNTY IN SOUTHEAST ARKANSAS

* UNTIL 1050 AM CST

* AT 1045 AM...DOPPLER WEATHER RADAR SHOWED THAT WIDESPREAD RAIN     
  WITH EMBEDDED THUNDERSHOWERS WAS QUICKLY SPREADING FROM NORTHERN   
  LOUISIANA INTO SOUTHERN ARKANSAS. THE RAIN WILL BE HEAVY AT        
  TIMES...AND WILL BE FALLING ON AN ALREADY SATURATED GROUND WITH    
  FLASH FLOODING LIKELY TO OCCUR. 

&&

DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A CAR DOWNSTREAM.

LAT...LON 3412 9093 3355 9122 3359 9147 3342 9147
          3340 9194 3320 9215 3332 9244 3344 9265
          3371 9197 3385 9195 3410 9147 3444 9118
          3433 9107 3413 9112

$$

46

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Nov 29, 3:55 AM CST, 3 hours 55 minutes earlier.

Area forecast discussion, Nov 29, 3:55 AM CST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
355 AM CST THU NOV 29 2001

MORE RAIN/COLD WEATHER TODAY...AND THEN A QUICK WARMUP. VIGOROUS
STORM SYSTEM WILL TRACK FROM EASTERN LOUISIANA THROUGH WESTERN
MISSISSIPPI AND WESTERN TENNESSEE TODAY. AS SYSTEM HEADS
NORTHEAST...ONE MORE SHOT OF WIDESPREAD PRECIPITATION...WITH
POSSIBLE HEAVY RAIN ONCE AGAIN IN THE SOUTHEAST HALF OF THE STATE.

APPEARS THAT PRECIPITATION WILL BECOME WIDESPREAD LATE THIS MORNING
AND THROUGH THE AFTERNOON HOURS. BEFORE ONSET OF WIDESPREAD
PRECIPITATION...AREAS LIGHT FREEZING RAIN WILL CONTINUE IN EXTREME
NORTHERN ARKANSAS...WITH A FREEZING RAIN ADVISORY POSTED THIS
MORNING. AREAS OF LIGHT/MODERATE RAIN WILL BE NOTED ELSEWHERE WITH
PATCHY FOG.

WITH PROMISE OF ADDITIONAL HEAVY RAIN BY LATER THIS MORNING...WILL
CONTINUE FLASH FLOOD WATCH IN SOUTHEAST SECTIONS OF THE STATE TODAY.

COLD AIR ALOFT WITH INCOMING SYSTEM...AND FORECAST SOUNDINGS
INDICATE THAT TEMPERATURES MAY FALL A BIT BELOW FREEZING OVERHEAD.
WOULD NOT BE SURPRISED TO SEE SLEET MIX WITH RAIN AT TIMES
TODAY...AND INDICATED AS SUCH IN THE FORECAST.

TONIGHT...SYSTEM WILL BE HEADING TO THE NORTHEAST...WITH
PRECIPITATION ENDING FROM THE SOUTHWEST. CLOUDS WILL HANG AROUND FOR
AWHILE BEHIND SYSTEM...WITH TEMPERATURES NOT DROPPING MUCH.
HOWEVER...WILL SEE A GRADUAL DECREASE IN CLOUDS FROM THE SOUTHWEST
OVERNIGHT.

ON FRIDAY...AFTER SOME CLOUDS IN THE NORTH...WILL SEE MORE SUNSHINE
AND TEMPERATURES 15 TO 20 DEGREES WARMER THAN TODAY.

A FAST MOVING COLD FRONT WILL ARRIVE FROM THE NORTHWEST BY
SATURDAY...BUT WILL GO THROUGH THE STATE DRY. THE FRONT WILL BRING A
REINFORCING SHOT OF COOL AIR...AND WILL KEEP DAYTIME TEMPERATURES IN
THE 50S TO AROUND 60 DEGREES AS OPPOSED TO THE 30S AND 40S
TODAY.

HIGH PRESSURE WILL FOLLOW FRONT...WITH DRY WEATHER CONTINUING SUNDAY
AND MONDAY. HIGH WILL MOVE TO THE EAST TUESDAY AND WEDNESDAY...WITH
MOISTURE INCREASING FROM THE SOUTH AND A CHANCE OF SHOWERS OR
THUNDERSHOWERS EXPECTED. (46)

.LZK...FREEZING RAIN ADVISORY THIS MORNING IN NORTH CENTRAL
       ARKANSAS...ARZONES 3>5-12-13
       FLASH FLOOD WATCH IN SOUTHEAST ARKANSAS
       TODAY...ARZONES 57-63>65-67>69

In the hours before

Special weather statement, Nov 29, 4:21 AM CST, 3 hours 29 minutes before
ARZ034-046-047-056-057-063>065-068-069-292000-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
421 AM CST THU NOV 29 2001

...SEVERE THUNDERSTORMS ARE POSSIBLE TODAY THROUGH THIS EVENING
ACROSS SOUTHEAST ARKANSAS...

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS EAST AND
SOUTHEAST ARKANSAS THIS AFTERNOON AND EVENING.

A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WAS CENTERED OVER TEXAS AND
WAS MOVING NORTHEAST TOWARDS THE MISSISSIPPI RIVER BASIN. LOW LEVEL
WINDS WERE PULLING IN COPIOUS AMOUNTS OF GULF MOISTURE. WITH THE
COLD AIR IN PLACE...LARGE HAIL WILL BE THE MAIN SEVERE WEATHER
THREAT.

PERSONS ACROSS EAST AND SOUTHEAST ARKANSAS SHOULD REVIEW SEVERE
WEATHER SAFETY RULES AND PLANS. STORM SPOTTERS...AMATEUR RADIO
OPERATORS...AND EMERGENCY MANAGERS MAY BE ACTIVATED TODAY THROUGH
THIS EVENING IN RESPONSE TO THIS POSSIBLE SEVERE WEATHER.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATED INFORMATION
REGARDING THE SEVERE WEATHER THREAT.

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 28, 6:10 PM CSTFlash Flood WarningLZKArkansas, Desha, Drew3 hr
Nov 29, 12:24 AM CSTFlash Flood WarningLZKLincoln3 hr

Nearby

Flash Flood Warnings in Arkansas, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.